MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM WITH SA 10 AND SPRUNG RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM WITH SA 10 AND SPRUNG RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV425T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav shuntsystem (part # fv425t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be not adjustable.Reportedly, the pressure was adjusted on (b)(6) 2021.However, a follow-up attempt to adjust the pressure on (b)(6) 2022 was not successful.The complaint device has not yet been returned to the manufacturer for evaluation.No further information available.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deformation of the housing.Measurement of surface of the housing: derformation detected: yes - measured value: 0,057 mm [tolerance (0 ± 0.02mm)] too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the progav shunt system is permeable.During the test, particles leaked from the shunt system.Computer control test: the computer controlled test showed the opening pressure of the progav, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0,73 cmh2o.This is not within the specified tolerance of 10 cmh2o ± 3 cmh2o.An applied pressure of 10 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 10 cmh2o ± 3 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of an accelerated outflow in the progav.Additionally, the paedishuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the paedishuntassistant had a pressure of 6,48 cmh2o.This is not within the specified tolerance of 10 cmh2o +4/-2 cmh2o.Additional testing confirms the first test results.According to our results, we can detect a presence of an accelerated outflow in the paedishuntassistant.Adjustability test: the progav was found to be non-adjustable within the specified range.The paedishuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, as detailed in section 7.5, an investigation of the braking force was not possible.Internal inspection of product: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we have determined that there was an accelerated outflow, non-adjustability and a deformation of the housing in the shunt system at the time of our investigation.Detected deposits were the cause of the mentioned malfunction.Existing deposits in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further actions are required.

Brand Name
PROGAV SYSTEM WITH SA 10 AND SPRUNG RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14140977
Report Number3004721439-2022-00106
Device Sequence Number20391173
Product Code JXG
UDI-Device Identifier04041906132224
UDI-Public4041906132224
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberFV425T
Device Catalogue NumberFV425T
Device Lot Number20048983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown